Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Is Fever,uunning nose and recurring phlegm incication of HIV?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2010
Answered : 1109 Questions
Hi Doctor, After I had with sex with multiple partners. Last exposure unfortunately lead to a condom breakage during ejaculation and the direct contact would be approximately 10-15 seconds. I underwent series of HIV and other STD testing. There are the following tests and duration after the last exposure. HIV 1 DNA PCR - 28 days HIV Tridot Ab1 & Ab2 - 3 months & 6 months HIV ECLIA Ab1 & Ab2 - 28 days & 4 months VDRL, HbsAg, HPV 1 & 2 - After 3.5 months and 4 months All the tests came back negative. Now, its almost 11 months after that incident and I am experiencing some health problems like Fever, Running nose, Recurring phleum formation etc. Please suggest me what should be my next move.
Posted Fri, 21 Feb 2014 in HIV and AIDS
Answered by Dr. Manjeth Kumar G 1 hour later
Brief Answer: No HIV infection. May be a Respiratory tract infec Detailed Answer: Hello, I have gone through your query and understand your concern. Your latest HIV testing with Tridot Ab 1 and Ab 2 was negative at 6 months. This test have the high sensitivity and specificity. Thus you need not worry about the HIV infection. In case of HIV, antibodies present only after 4 -6 weeks in about 90% individuals, and almost 95 - 99% of infected individuals produce the antibodies within 12 weeks of exposure. This means that you do not have the HIV antibodies to show the positive results in these tests. You do not have HIV infection. Further your VDRL for syphilis , HbsAg for Hepatitis Virus and HPV tests are all negative in sufficient periods after exposure. You do not have these infections related to that unprotected exposure. You might have common upper respiratory tract infection. I have few questions For how many days you have fever? Do you have any breathing difficulty? Are you on any antibiotics? What is the color of phlegm? Do you have sore throat? Waiting for your response.
Above answer was peer-reviewed by
Follow-up: Is Fever,uunning nose and recurring phlegm incication of HIV? 21 hours later
Hi sir, Thanks for your clarifications. These are my answers for your questions. I am having fever from the past 4 days. I happened to walk for long- developed body pains, then fever. At the same time, I got exposed to extremely cold climatic conditions and had bath with cold water etc. Breathing is not that difficult. Some times I am being forced to take a long breathe to come back to normal. I had asthma problem earlier. This could be the reason I guess. Yes. From yesterday, I am taking these medications. Allegra 120 Cadixim CV Dolo 650 - if fever is there. Color of the phlegm is kind of light greenish. Its normal I felt. Only for a day or two, I observed some black particles - that too very less in content. I don't have any sore throat. Randomly getting some dry cough. Thanks, XXXXXXX
Answered by Dr. Manjeth Kumar G 3 hours later
Brief Answer: Upper Respiratory tract infection. Continue drugs. Detailed Answer: Hello, Thanks for your reply. I have gone through it. It seems a You have a upper respiratory tract infection probably viral. Drugs that you are taking now are enough and complete the course of antibiotic. As you have asthma, any respiratory tract infection usually aggravate the symptoms of asthma. Usually it may last for a week or 10 days. Some times symptoms may be there for up to 3 weeks. It is not to be concerned about that much. Please continue the tablet. Avoid any dusty and cold environment. Drink plenty of water. Hope this helps. Please write back for further queries. Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,   ,   ,  
Medical Topics

The user accepted the expert's answer

Ask an HIV AIDS Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor